Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 26, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 13, 2006, 8:44 AM EDT for Fairfield County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2006, 8:44 AM EDT (12:44 UTC)
- Expired
- Jul 13, 2006, 10:45 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Fairfield County, OH
The radar
The Cincinnati radar (KILN), 115 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 9:30 AM EDT | FLASH FLOOD | Lancaster, OH | TWO STREETS CLOSED IN LANCASTER. SEVERAL MANHOLE COVERS WHERE BLOWN OFF. WATER WAS RISING RAPIDLY IN TOWN BUT IS NOW RECEDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KILN 131245
FFWILN
OHC045-131445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
ISSUED BY NATIONAL WEATHER SERVICE JACKSON KY
844 AM EDT THU JUL 13 2006
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAIRFIELD COUNTY IN CENTRAL OHIO
* UNTIL 1045 AM EDT
* AT 834 AM EDT(734 AM EST)...LOCAL LAW ENFORCEMENT OFFICIALS
REPORTED THAT WATER WAS BEGINNING TO EXCEED THE STORM DRAIN CAPACITY
IN DOWNTOWN LANCASTER.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PLEASANTVILLE...
MILLERSPORT...
LANCASTER...
BREMEN...
BALTIMORE...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS
OR WARNINGS.
LAT...LON 3962 8253 3961 8261 3956 8262 3956 8267
3967 8281 3992 8252 3991 8246 3983 8248
3982 8240 3975 8240 3974 8236
$$
GREIFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:20 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 13, 6:20 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 620 AM EDT THU JUL 13 2006 .AVIATION /12Z-12Z/... SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUING TO LIFT NORTHEAST THROUGH THE OHIO VALLEY THIS MORNING BUT THEY ARE GENERALLY REMAINING TO THE SOUTH OF THE TAF SITES. BASED ON CURRENT MOVEMENT...THINK THAT THIS TREND WILL CONTINUE THROUGH THE EARLY PORTION OF THE TAFS WITH BEST PCPN SOUTH OF TAF SITES. STILL THOUGH...WITH SOME SPOTTY SHOWER ACTIVITY POSSIBLE...WILL GO WITH A VCSH THROUGH THE FIRST FEW HOURS AND ALLOW FOR SOME MVFR VSBY RESTRICTIONS FOR BR. BOUNDARY FORECAST TO SAG SLOWLY SOUTH THROUGH THIS AFTERNOON BUT 06Z NAM-WRF AND GFS ALONG WITH THE LATEST RUC...INDICATING THAT IT MAY STAY A LITTLE FARTHER NORTH THAN EARLIER THINKING. NAM-WRF ALSO INDICATING A NARROW BAND OF BETTER INSTABILITIES JUST OUT AHEAD OF BOUNDARY. THIS ALONG WITH SOME LOW LEVEL CONVERGENCE...MAY BE ENOUGH TO KICK OFF A NARROW LINE OF THUNDERSTORMS THROUGH THIS AFTERNOON. TOUGH TO PINPOINT EXACTLY WHERE THIS WILL BE THOUGH SO THINK BEST WAY TO HANDLE SITUATION IS WITH A VCTS AT THE TAF SITES THROUGH THE AFTERNOON HOURS. THINK WE MAY START TO SEE AT LEAST SOME PARTIAL CLEARING FROM THE NORTH THIS EVENING. FORECAST SOUNDINGS INDICATING GOOD DEAL OF LINGERING LOW LEVEL MOISTURE THOUGH AND THIS WILL LIKELY LEAD TO SOME FOG/STRATUS DEVELOPMENT THROUGH THE OVERNIGHT HOURS. && .PREV DISCUSSIONS... THE FOLLOWING WAS ORIGINALLY ISSUED AT 400 AM EDT THU JUL 13 2006 SHORT TERM /TODAY THROUGH SATURDAY NIGHT/... CURRENT SURFACE MAP DEPICTS WEAK COLD FRONT ACROSS NORTHERN OHIO...JUST NORTH OF CWA THIS MORNING. WEAK LOW PRESSURE ACROSS THE CENTRAL INDIANA. RADAR IMAGERY SHOWS SHOWERS LOCATED ACROSS SOUTHERN HALF OF CWA. AFOREMENTIONED FRONT WILL SLOWLY SAG SOUTH TODAY. GFS IS A BIT SLOWER THAN NAM/WRF. WILL STICK CLOSE TO GFS SOLUTION SINCE IT SEEMS TO BE HANDLING CURRENT SITUATION BETTER. WITH THIS IN MIND...HAVE INCREASE POPS ACROSS THE SOUTH TODAY TO LIKELY. TEMPS WILL BE TRICKY ONCE AGAIN...HAVE STUCK CLOSE TO MAV NUMBERS WITH GFS BEING PREFERRED SOLUTION. FRONT WASHES OUT NEAR THE OHIO RIVER EARLY FRIDAY. HIGH PRESSURE BUILDS IN BEHIND IT. SOUTHERLY FLOW WILL KEEP HUMID CONDITIONS ACROSS THE REGION...AND A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. STUCK CLOSE TO MAV NUMBERS FOR REMAINDER OF PERIOD. RLG LONG TERM /SUNDAY THROUGH WEDNESDAY/... ONLY ADJUSTMENT WAS TO HIGH TEMPS DURING THE PERIOD. WITH UPPER RIDGE BUILDING IN...BUMPED UP A FEW DEGREES. PREVIOUS DISCUSSION FOLLOWS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 13, 5:06 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 506 AM EDT THU JUL 13 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-140915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 506 AM EDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY THAT WILL SLOWLY SAG SOUTH TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION. WITH A WARM AND HUMID ATMOSPHERE IN PLACE...LOCALLY HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:08 AM EDT | Flash Flood Watch | ILN | Champaign, Clark, Fairfield, Fayette, Franklin, Greene and 5 more | 5 hr |
| Jul 13, 2:48 PM EDT | Flash Flood Warning | ILN | Pickaway | 117 min |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.